MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2835
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was being applied to end to end anastomosis during a laparoscopic colectomy, it was stated that the anvil prematurely tilted when seating center spike prior to firing stapler.A new stapler anvil was used to complete the case.There as no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the staple guide noted the presence of a full complement of staples.The anvil of the instrument was observed to be tilted, separated from the instrument, and part of the crush ring was observed to be crushed.The retainer leg of the anvil was observed to be bent.Due to the observed damage on the received anvil, a pmv representative anvil was used for functional testing.The device was applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely and the staple line was properly formed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the anvil tilting prior to firing may occur if the device is closed over an excessive amount of tissue which compresses the crush ring.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Additionally, the investigation detected a unreported condition of a bent anvil retainer leg that has no relationship to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9455650
Report Number2647580-2019-06068
Device Sequence Number3072625
Product Code GDW
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Device Lot NumberP9C1489KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1